MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3¿; VENTRICULAR (ASSIST) BYPASS
Model Number 105581US
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the surgeon manipulated the outflow graft bend relief with scalpel and 5.0 aortic punch due to concerns for extrinsic outflow graft obstruction (eogo).After creating one of the holes using the 5.0 punch, the bend relief in the area of the punch fractured.The surgeon was unsure if they accidently hit one of the plastic rings.The outflow graft was replaced with the outflow graft from the backup kit.The surgeon requested analysis to confirm the cause of the fractured bend relief.The fractured bend relief and outflow graft were to be returned to abbott.There were no adverse patient effects as a result of the reported event.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: evaluation of the returned sealed outflow graft assembly confirmed the reported damage.A photograph submitted for review showed the outflow graft and the bend relief.The bend relief had two fenestrations.The bend relief also had a tear/cut that extended along the beading.Examination of the returned confirmed the bend relief was fenestrated approximately 1" and 2" from the bend relief hardware.A tear/cut was observed ~3" from the bend relief hardware that extended along the beading (figure 1).The tear/cut appeared to extend along at least 50% of the bend relief circumference (figure 1).It was reported that this damage occurred while the user was attempting to fenestrate the bend relief using a 5.0 aortic punch.Review of the available device history records for lot number 9160512 showed no deviations from manufacturing or quality assurance specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), rev.C, is currently available.Section 5 of this ifu contains instructions for unpacking the sealed outflow graft and preparing the sealed outflow graft.Section 5 also states that during the implant process, a complete backup system (implant kit and external components) must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18690786
Report Number2916596-2024-00854
Device Sequence Number8424456
Product Code DSQ
UDI-Device Identifier00813024013266
UDI-Public(01)00813024013266(10)9062601(17)250822
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number105581US
Device Catalogue Number105581US
Device Lot Number9062601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight72 KG